MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PATENT FORAMEN OVALE (PFO) OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PATENT FORAMEN OVALE (PFO) OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-PFO-025
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(4) - pfo japan pas, patient site id: (b)(6).It was reported that on (b)(6) 2021, a 25mm amplatzer patent foramen ovale (pfo) occluder was successfully implanted in a patient.The patient was prescribed p2y12 inhibitor and dual oral anticoagulation medication after procedure.On (b)(6) 2023, it was noted that the patient suffered a hemorrhagic stroke.The patient's symptoms lasted less than 24 hours.There was no treatment required.However, the patient was hospitalized and discharged on (b)(6) 2023.It was noted during the patient's 3 year follow up that there was no significant residual shunt or thrombus seen attached to the disc of the 25mm amplatzer (pfo) occluder.The occluder remains implanted and no anomaly of the occluder has been reported.
 
Event or Problem Description
Clinical information: crd_961 - pfo japan pas, patient site id: (b)(6) (r845396001).It was reported that on (b)(6) 2021, a 25mm amplatzer patent foramen ovale (pfo) occluder was successfully implanted in a patient.The patient was prescribed p2y12 inhibitor and dual oral anticoagulation medication after procedure.On 30 august 2023, it was noted that the patient suffered a hemorrhagic stroke.The patient's symptoms lasted less than 24 hours.There was no treatment required.However, the patient was hospitalized and discharged on (b)(6) 2023.It was noted during the patient's 3 year follow up that there was no significant residual shunt or thrombus seen attached to the disc of the 25mm amplatzer (pfo) occluder.The occluder remains implanted and no anomaly of the occluder has been reported.
 
Additional Manufacturer Narrative
An event of hemorrhagic stroke after two years of device implant was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.It was reported that the patient's symptoms lasted less than 24 hours.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PATENT FORAMEN OVALE (PFO) OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19570608
Report Number2135147-2024-02902
Device Sequence Number6948292
Product Code MLV
UDI-Device Identifier00811806011288
UDI-Public(01)00811806011288(17)250930(10)7689298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number9-PFO-025
Device Lot Number7689298
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient Weight43 KG